Texas, 2016

Damaging Wind in Texas, June 2, 2016

June 2, 2016 · NWS BRO · 1 event in 1 county or zone

A strong thunderstorm surged across the Port Isabel and South Padre Island areas during the evening hours of June 2nd. The thunderstorm produced strong and gusty winds as it moved across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

A strong thunderstorm surged across the Port Isabel and South Padre Island areas during the evening hours of June 2nd. The thunderstorm produced strong and gusty winds as it moved across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 2, 5:57 PM CST, 18 minutes earlier.

Area forecast discussion, Jun 2, 5:57 PM CST, 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
657 PM CDT THU JUN 2 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Latest BRO radar indicates a line of showers and
thunderstorms extending from Mercedes to Lyford. Radar also shows
an outflow boundary with winds between 25 to 35 knots approaching
KBRO. The western and northern portions of Deep South Texas have
stabilized from earlier convection and outflow boundaries with no
additional convection expected for the next several hours. Will
continue to mention VCTS and tempo groups through 02z before the
atmosphere stabilizes across the taf sites. Redevelopment is
expected late tonight into Friday as an upper level disturbance
approaches the area. Light and variable winds are expected for the
next 24 hours with stronger winds in and around convection.

&&

.PREV DISCUSSION... /issued 429 PM CDT THU JUN 2 2016/

SHORT TERM (Tonight through Friday Night): The main concern in
the short term is the hvy pcpn potential over the region. Recent
rainfall trends today have confined most of the conv over the
eastern half of the BRO cwa since this morning. This has resulted
in some minor urban flooding in the BRO area with some SMW's and
one SVR. Outflow from this conv looks like has stabilized much of
the BRO cwa temporarily this afternoon with a narrow band of
strong conv currently firing over Kenedy and Hidalgo counties
where a couple of surface boundaries have merged. Meanwhile out
west radar imagery shows additional conv firing up over the higher
terrain of Mexico with movement generally to the east and
southeast. The 12z BRO sounding showed a pretty moist and unstable
atms over the RGV with a PWAT of 2.1 inches and an MUCAPE of 3239
j/kg. In light of conv earlier today and after viewing the latest
WV imagery expect that the 00z BRO sounding may come in with lower
PWAT's and CAPE's. But believe that additional deep layer
moisture and instability may edge into the RGV later tonight into
friday.

Further to the north of the RGV the 500 mb low that is bringing
the widespread flooding to the rest of the state will not be in a
hurry to exit the state with the short term model guidance showing
this low staying nearly stationary or sliding slowly south closer
to the region. This makes for a tricky conv forecast in the short
term. Although the NAM/GFS and ECMWF agree in the placement of the
500 mb through the short term period...the models disagree on the
overall pop alignment with the ECMWF being the big outlier
maintaining the highest pops earlier in the forecast period then
trending much drier. The NAM and GFS tend to spread out the pops
more evenly through tomorrow night keeping chance pops in each
period.

So although the atms has apparently stabilized somewhat after the
conv from earlier today am concerned about the conv developing to
the west of the Rio Grande to possibly reach the BRO CWA later
tonight or early Fri increasing the flooding risk. Am also
concerned about trimming back the Flash Flood Watch with the
center of the 500 mb low possibly edging closer to the RGV
increasing our upper level support. So will go closer to the
NAM/GFS pop blend through tomorrow night and will extend the Flash
Flood Watch through tomorrow evening.

LONG TERM (Saturday through Thursday):Broad 500 mb troffing will
persist over the TX coastline throughout the longer range forecast
period. This will combine with lingering tropical moisture from
the Gulf of Mex to maintain the potential for some isold/sct
afternoon and evening conv pretty much each day of the longer
range period. so will maintain the 20/30 % pops already in place
in the foreast wording through Day 7.

Expect temps to warm up gradually in the longer term period as the
daytime heating effects become a little bit stronger.

MARINE: /Tonight through Friday night/...A fairly weak PGF will
prevail over the lower TX Bay and Gulf waters through tomorrow
night. This will hold down the winds and seas well below SCA
levels into the weekend. The main marine threat will be from any
stronger conv that may move over the lower TX marine locations
briefly pushing the winds up to SMW levels. No SCA's expected
through tomorrow night.

&&

.BRO Watches/Warnings/Advisories...
TX...Flash Flood Watch through Friday evening for TXZ248>257.

GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

63
Hazardous weather outlook, Jun 2, 3:10 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
410 PM CDT THU JUN 2 2016

TXZ248>257-032115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
410 PM CDT THU JUN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS DEEP SOUTH
TEXAS TONIGHT. SOME STORMS COULD BECOME STRONG...WITH GUSTY
WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND LOCALIZED HEAVY
RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA
THROUGH FRIDAY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY THROUGH
SUNDAY...WITH LOCALIZED HEAVY RAINFALL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

GMZ130-132-135-150-155-170-175-032115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
410 PM CDT THU JUN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT.
MARINERS CAN EXPECT GUSTY WINDS...SMALL HAIL...LOCALLY HEAVY
DOWNPOURS...AND FREQUENT CLOUD TO SURFACE LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE FRIDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 2, 3:53 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
453 PM CDT THU JUN 2 2016

TXZ251-253>256-022230-
INLAND WILLACY TX-COASTAL WILLACY TX-INLAND CAMERON TX-KENEDY TX-
HIDALGO TX-
453 PM CDT THU JUN 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KENEDY...EAST
CENTRAL HIDALGO...WILLACY AND NORTHWESTERN CAMERON COUNTIES UNTIL 530
PM CDT...

AT 452 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR RUDOLPH TO NEAR LASARA. MOVEMENT WAS
SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...  LASARA...LASARA ELEMENTARY
SCHOOL AND YTURRIA AROUND 500 PM CDT.  MONTE ALTO AND JOSE BORREGO
MIDDLE SCHOOL AROUND 505 PM CDT.   RAYMONDVILLE GOLF COURSE AROUND
515 PM CDT.   RAYMONDVILLE...LYFORD...LA VILLA...LYFORD HIGH
SCHOOL...LYFORD   ELEMENTARY SCHOOL...LYFORD CITY HALL AND LA VILLA
HIGH SCHOOL   AROUND 520 PM CDT.   LAGUNA SECA AROUND 525 PM CDT.
SANTA ROSA...SEBASTIAN...COMBES...SAN PERLITA...YZNAGA...SAN PERLITA
 HIGH SCHOOL...TIERRA BONITA...SANTA ROSA POLICE DEPARTMENT...SANTA
ROSA HIGH SCHOOL AND GRAND ACRES AROUND 530 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BROWNSVILLE.

&&

LAT...LON 2651 9744 2649 9742 2648 9744 2649 9744
      2647 9745 2646 9744 2645 9746 2644 9745
      2647 9740 2611 9779 2646 9808 2675 9776
      2653 9743 2652 9743 2652 9742 2653 9742
      2651 9741
TIME...MOT...LOC 2152Z 313DEG 18KT 2665 9776 2647 9797

MILLER
Special weather statement, Jun 2, 4:16 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
516 PM CDT THU JUN 2 2016

TXZ253>255-257-022245-
INLAND WILLACY TX-INLAND CAMERON TX-HIDALGO TX-COASTAL CAMERON TX-
516 PM CDT THU JUN 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HIDALGO...
SOUTHWESTERN WILLACY AND NORTHWESTERN CAMERON COUNTIES UNTIL 545 PM
CDT...

AT 515 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM LYFORD HIGH SCHOOL TO NEAR YZNAGA TO LA VILLA
TO EDCOUCH TO LA BLANCA. MOVEMENT WAS EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
RAYMONDVILLE...LYFORD...SEBASTIAN...LYFORD CITY HALL...LYFORD
ELEMENTARY SCHOOL...LYFORD HIGH SCHOOL AND RAYMONDVILLE GOLF COURSE
AROUND 520 PM CDT.   YZNAGA AROUND 525 PM CDT.   SANTA ROSA POLICE
DEPARTMENT AND TIERRA BONITA AROUND 530 PM CDT.   SANTA ROSA...GRAND
ACRES...SANTA ROSA HIGH SCHOOL...TAYLOR ELEMENTARY
SCHOOL...MERCEDES JUNIOR HIGH SCHOOL...RUBEN HINOJOSA ELEMENTARY
SCHOOL...MERCEDES POLICE DEPARTMENT AND WILLAMAR AROUND 535 PM CDT.
PRIMERA...COMBES...DOCTOR HESIQUIO RODRIGUEZ ELEMENTARY SCHOOL...
DISHMAN ELEMENTARY SCHOOL...COMBES COMMUNITY CENTER...PALM VALLEY
POLICE DEPARTMENT...RATAMOSA...WILSON ELEMENTARY SCHOOL...LA FERIA
NORTH AND SANTA MONICA AROUND 540 PM CDT.   HARLINGEN...LA
FERIA...RIO HONDO...PALM VALLEY...MARINE MILITARY   ACADEMY...TEXAS
STATE TECHNICAL COLLEGE HARLINGEN...HARLINGEN ARTS   AND HERITAGE
MUSEUM...MOISES VELA MIDDLE SCHOOL...VALLEY   INTERNATIONAL AIRPORT
AND HARLINGEN HIGH SCHOOL SOUTH AROUND 545   PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BROWNSVILLE.

&&

LAT...LON 2621 9749 2618 9754 2615 9760 2610 9781
      2628 9818 2631 9805 2634 9799 2638 9793
      2648 9784 2640 9748 2633 9745 2633 9744
      2636 9743 2638 9740 2638 9738 2637 9739
      2635 9738 2636 9736
TIME...MOT...LOC 2215Z 292DEG 28KT 2640 9782 2635 9786 2632 9791 2629
9797 2627 9803

MILLER
Special weather statement, Jun 2, 4:54 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
554 PM CDT THU JUN 2 2016

TXZ253>255-022345-
INLAND WILLACY TX-INLAND CAMERON TX-HIDALGO TX-
554 PM CDT THU JUN 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HIDALGO...
SOUTHWESTERN WILLACY AND NORTHWESTERN CAMERON COUNTIES UNTIL 645 PM
CDT...

AT 554 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR SEBASTIAN TO LAGUNA SECA. MOVEMENT WAS
SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BROWNSVILLE.

&&

LAT...LON 2603 9776 2605 9777 2603 9778 2603 9779
      2605 9779 2606 9780 2605 9781 2605 9786
      2607 9786 2606 9787 2606 9793 2607 9793
      2605 9794 2606 9794 2627 9803 2647 9781
      2620 9754 2603 9772 2603 9774 2602 9773
TIME...MOT...LOC 2254Z 329DEG 21KT 2636 9783 2626 9794

MILLER
Special weather statement, Jun 2, 4:56 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
556 PM CDT THU JUN 2 2016

TXZ254-255-257-022345-
INLAND WILLACY TX-INLAND CAMERON TX-COASTAL CAMERON TX-
556 PM CDT THU JUN 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WILLACY AND
NORTHEASTERN CAMERON COUNTIES UNTIL 645 PM CDT...

AT 556 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SANTA MONICA...OR 7 MILES NORTH OF RIO HONDO...MOVING SOUTHEAST AT 30
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BROWNSVILLE.

&&

LAT...LON 2618 9717 2621 9722 2616 9731 2611 9722
      2603 9727 2630 9771 2645 9761 2633 9733
      2633 9732 2631 9731 2632 9732 2633 9734
      2623 9727 2622 9733 2622 9718 2629 9720
      2629 9719 2619 9717
TIME...MOT...LOC 2256Z 298DEG 25KT 2635 9759

TORRES
Special weather statement, Jun 2, 5:14 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
614 PM CDT THU JUN 2 2016

TXZ253-255-030000-
INLAND CAMERON TX-HIDALGO TX-
614 PM CDT THU JUN 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HIDALGO AND
NORTHWESTERN CAMERON COUNTIES UNTIL 700 PM CDT...

AT 613 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR YZNAGA TO LA FERIA NORTH TO WESLACO HIGH
SCHOOL. MOVEMENT WAS SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BROWNSVILLE.

&&

LAT...LON 2602 9767 2603 9766 2602 9774 2605 9777
      2603 9779 2606 9780 2605 9786 2607 9786
      2605 9797 2607 9803 2604 9804 2604 9807
      2622 9812 2624 9787 2634 9781 2632 9769
      2615 9756 2602 9764 2603 9765 2601 9764
TIME...MOT...LOC 2313Z 334DEG 13KT 2630 9778 2619 9785 2617 9801

MILLER
Special weather statement, Jun 2, 5:55 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
655 PM CDT THU JUN 2 2016

TXZ255-257-030030-
INLAND CAMERON TX-COASTAL CAMERON TX-
655 PM CDT THU JUN 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMERON COUNTY UNTIL
730 PM CDT...

AT 654 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM WASHINGTON PARK TO NEAR RIVERA HIGH SCHOOL.
MOVEMENT WAS SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BROWNSVILLE.

&&

LAT...LON 2600 9754 2610 9729 2608 9723 2612 9722
      2608 9722 2610 9721 2608 9721 2608 9717
      2613 9717 2607 9716 2607 9714 2605 9716
      2595 9715 2596 9728 2594 9728 2592 9733
      2593 9735 2591 9737 2587 9736 2584 9738
TIME...MOT...LOC 2354Z 310DEG 21KT 2606 9721 2598 9741

TORRES

The radar

The Brownsville radar (KBRO), 32 km away, was scanning. The volume nearest the first event began at 00:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cameron

When
June 2, 6:15 PM CST
Where
Cameron County, 2.54 mi ENE of Port Isabel
Measured
44 kt (51 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
26.087, -97.164

Thunderstorm wind gusts downed an insecure and improperly installed metal awning onto a truck at the 410 Plaza on South Padre Island.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 645014.